Hearing loss and erectile dysfunction treatment
Viagra patient package inserts warn about different side effects including hearing loss.
Researches in this area began when a man using Viagra suddenly went deaf. Survey data revealed 29 similar cases.
Later, the information appeared that sudden hearing loss was caused not only by Viagra but also by other medications such as Cialis and Levitra. All these medications contain phosphodiesterase type 5 inhibitor (PDE5 inhibitors).
It was found out that in the majority of cases it was a unilateral hearing loss and patients reported about lightheadedness and ringing in the ears. As doctors claim, one-third of patients did not restore their hearing loss.
Despite the fact that the real cause of hearing loss was not detected and the number of cases is not large when it was reported about 30 cases, this adverse effect appeared in patient package inserts. All drug manufacturers agreed with the decision.